According to a recent L.A. times blog post a new study has linked Levaquin, Cipro, and drugs in a group of antibiotics known as flouroquinolones, to the onset of double vision. When reviewing hundreds of reports of eye problems in people taking flouroquinolones researchers at the Casey Eye Institute at the Oregon Health and Science University discovered a disproportionate number of double vision occurrences.
Researched found 171 reports of double vision associated with the use of flouroquinolones, like Levaquin and Cipro. Flouroquinolones have previously been linked to tendon ruptures, tendinitis, liver damage, and other complications.
Numerous lawsuits have been filed throughout the nation on behalf of individuals who have suffered from tendinitis and extremely painful tendon ruptures associated with the use of flouroquinolones.
Luckily it appears that double vision symptoms associated with these medications are reversible. The study found that in 53 reported cases double vision symptoms subsided shortly after the antibiotics were discontinued.
It is unclear exactly why Levaquin and other similar medications appear to cause double vision; however, researchers speculate that the drugs may affect the tendons which control the eyes, leading to an inability to focus properly.